Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Functional calculus and $*$-regularity of a class of Banach algebras

Authors: Chi-Wai Leung and Chi-Keung Ng
Journal: Proc. Amer. Math. Soc. 134 (2006), 755-763
MSC (2000): Primary 47A60, 32A65
Published electronically: July 19, 2005
MathSciNet review: 2180894
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $(A,G,\alpha)$ is a $C^*$-dynamical system such that $G$ is of polynomial growth. If $A$ is finite dimensional, we show that any element in $K(G;A)$ has slow growth and that $L^1(G, A)$is $*$-regular. Furthermore, if $G$ is discrete and $\pi$ is a ``nice representation'' of $A$, we define a new Banach $*$-algebra $l^1_{\pi}(G, A)$ which coincides with $l^1(G;A)$ when $A$ is finite dimensional. We also show that any element in $K(G;A)$ has slow growth and $l^1_{\pi}(G, A)$ is $*$-regular.

References [Enhancements On Off] (What's this?)

  • 1. Michel Baillet, Analyse spectrale des opérateurs hermitiens d’une espace de Banach, J. London Math. Soc. (2) 19 (1979), no. 3, 497–508 (French). MR 540066, 10.1112/jlms/s2-19.3.497
  • 2. J. Boidol, H. Leptin, J. Schürman, and D. Vahle, Räume primitiver Ideale von Gruppenalgebren, Math. Ann. 236 (1978), no. 1, 1–13 (German). MR 0498971
  • 3. Jacques Dixmier, Opérateurs de rang fini dans les représentations unitaires, Inst. Hautes Études Sci. Publ. Math. 6 (1960), 13–25 (French). MR 0136684
  • 4. Ruy Exel, Amenability for Fell bundles, J. Reine Angew. Math. 492 (1997), 41–73. MR 1488064, 10.1515/crll.1997.492.41
  • 5. Uffe Haagerup, On the dual weights for crossed products of von Neumann algebras. I. Removing separability conditions, Math. Scand. 43 (1978/79), no. 1, 99–118. MR 523830
  • 6. A. Kishimoto, Ideals of 𝐶*-crossed products by locally compact abelian groups, Operator algebras and applications, Part I (Kingston, Ont., 1980) Proc. Sympos. Pure Math., vol. 38, Amer. Math. Soc., Providence, R.I., 1982, pp. 365–368. MR 679718
  • 7. Theodore W. Palmer, Banach algebras and the general theory of *-algebras. Vol. 2, Encyclopedia of Mathematics and its Applications, vol. 79, Cambridge University Press, Cambridge, 2001. *-algebras. MR 1819503

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A60, 32A65

Retrieve articles in all journals with MSC (2000): 47A60, 32A65

Additional Information

Chi-Wai Leung
Affiliation: Department of Mathematics, The Chinese University of Hong Kong, Hong Kong

Chi-Keung Ng
Affiliation: School of Mathematical Sciences and LPMC, Nankai University, Tianjin 300071, People’s Republic of China

Keywords: Banach algebras, functional calculus, $*$-regular
Received by editor(s): June 23, 2004
Received by editor(s) in revised form: August 19, 2004, and October 13, 2004
Published electronically: July 19, 2005
Additional Notes: This work was jointly supported by Hong Kong RGC Direct Grant and the National Natural Science Foundation of China (10371058)
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society